Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 30, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 1, 2018, 7:45 PM CDT for Cedar County, Nebraska. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2018, 7:45 PM CDT (00:45 UTC)
- Expired
- May 1, 2018, 8:07 PM CDT
- In force
- 22 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cedar County, NE
The radar
The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:41 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 1, 6:41 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 641 PM CDT Tue May 1 2018 .SHORT TERM...(Tonight through Friday) Issued at 315 PM CDT Tue May 1 2018 ...Severe storms likely this afternoon through evening... Surface analysis at 19z revealed a surface low over south-central NE with an associated surface front (or two) extending northeast into west-central IA. Continued heating and moistening of the boundary layer has yielded a weakly capped and moderately unstable warm sector with storms beginning to develop along the boundary between Columbus and Tekamah. The approach of a mid-level jet streak and associated vorticity maxima from the west/southwest will aid in rapid storm development over the next couple of hours with supercells anticipated as the original storm mode. Additional storms are likely to develop to our west near the surface triple point over south-central NE. Large hail and a few tornadoes will be possible initially, with large hail, damaging outflow winds, and locally excessive rainfall becoming the predominant hazards as storms coalesce into clusters later this evening into tonight. On Wednesday, an upper low will edge east through the Four Corners while an associated surface low deepens over eastern CO. The location of the attendant warm front from the surface low through southeast NE will be modulated by antecedent convection occurring tonight and any early-day activity on Wednesday. Nonetheless, it appears that southeast NE into southwest IA will have the highest probability of experiencing severe weather during the afternoon and evening hours. On Wednesday night into Thursday, the aforementioned Four-Corners upper low will eject northeast into the mid Missouri Vally, driving the development of a surface low from western KS into central IA by 00z Friday. As such, showers and thunderstorms will remain in the forecast with with some severe potential again on Thursday afternoon over southeast NE into southwest IA, immediately ahead of the migratory surface low. By Friday, drier conditions are anticipated as mid-level heights build across the region. .LONG TERM...(Friday night through Tuesday) Issued at 315 PM CDT Tue May 1 2018 On Saturday into Saturday night, a low-amplitude impulse will translate from the northern Plains into mid MO Valley, supporting a low-probability chance of showers. A potentially better chance of precipitation will exist next Tuesday into Wednesday ahead of a prominent upper low tracking southeast through the north-central CONUS. High temperatures through the extended forecast should be primarily in the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 635 PM CDT Tue May 1 2018 Convection across the area at the start of the period is expected to extend through at least 03Z before diminishing. Variable conditions are likely during this time before MVFR cigs become prevalent thereafter. Additional periods of showers and thunderstorms are possible after 06Z as the frontal boundary remains across the area with MVFR to IFR cigs and vsby. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Mead LONG TERM...Mead AVIATION...Fobert
Hazardous weather outlook, May 1, 3:28 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 328 PM CDT Tue May 1 2018 NEZ011-012-016>018-030>032-021030- Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton- 328 PM CDT Tue May 1 2018 This Hazardous Weather Outlook is for portions of northeast Nebraska. .DAY ONE...Tonight and Wednesday Showers and thunderstorms are possible tonight with the greatest severe weather potential existing to the southeast of the area. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday A few non-severe thunderstorms are possible Wednesday night and again on Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is not anticipated through Wednesday. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-042>045-050>053- 065>068-078-088>093-021030- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 328 PM CDT Tue May 1 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Severe thunderstorms are likely through midnight with a few tornadoes, large hail, damaging outflow winds, and locally excessive rainfall all possible. Another round of severe thunderstorms are expected Wednesday afternoon and evening across portions of southeast Nebraska into southwest Iowa. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday A few severe storms are possible again on Thursday afternoon over far southeast Nebraska and southwest Iowa. .SPOTTER INFORMATION STATEMENT... Storm spotter activation has occurred.
In the hours before
Local storm report, May 1, 7:12 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
712 PM CDT TUE MAY 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 3 NW NORTH BEND 41.50N 96.82W
05/01/2018 E1.00 INCH DODGE NE PUBLIC
&&Local storm report, May 1, 7:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
714 PM CDT TUE MAY 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 W DILLER 40.11N 96.96W
05/01/2018 M0.75 INCH JEFFERSON NE PUBLIC
&&Special weather statement, May 1, 7:14 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
714 PM CDT TUE MAY 1 2018
IAZ055-056-069-079-020100-
Pottawattamie IA-Mills IA-Shelby IA-Harrison IA-
714 PM CDT TUE MAY 1 2018
...Significant Weather Advisory for NORTHERN MILLS...POTTAWATTAMIE...
SOUTHEASTERN HARRISON AND SOUTHWESTERN SHELBY COUNTIES UNTIL 800 PM
CDT...
At 713 PM CDT, Doppler radar was tracking an area of strong
thunderstorms over parts of Pottwattamie county from near Treynor to
west of Oakland, or about 20 miles east of Omaha, moving northeast
at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm. The storm could also produce rainfall rates of 1 to 2
inches per hour.
Locations impacted include...
Oakland, Avoca, Treynor, Underwood, Carson, Walnut, Shelby, Minden,
Macedonia, Neola, Hancock, McClelland, Old Town Park, Farm Creek
Public Wildlife Area, Botna Bend Park and Arrowhead Park.
This includes the following highways...
Highway 59 in Iowa between mile markers 44 and 66.
Interstate 80 in Iowa between mile markers 14 and 23, and between
mile markers 31 and 48.
A tornado watch remains in effect until 1000 PM CDT for southwestern
Iowa.
LAT...LON 4113 9563 4137 9578 4151 9551 4150 9516
4122 9516
TIME...MOT...LOC 0013Z 236DEG 28KT 4125 9562
MILLERLocal storm report, May 1, 7:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
728 PM CDT TUE MAY 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TORNADO 2 ENE ODELL 40.07N 96.77W
05/01/2018 GAGE NE TRAINED SPOTTER
TORNADO BRIEFLY TOUCHED DOWN THEN LIFTED.
&&Special weather statement, May 1, 7:35 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
735 PM CDT TUE MAY 1 2018
NEZ011-012-017-018-020115-
Cedar NE-Pierce NE-Knox NE-Wayne NE-
735 PM CDT TUE MAY 1 2018
...Significant Weather Advisory for NORTHWESTERN WAYNE...NORTHEASTERN
PIERCE...EAST CENTRAL KNOX AND CEDAR COUNTIES UNTIL 815 PM CDT...
At 734 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Wausa, or 23 miles south of Lewis And Clark State
Recreation Area, moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hartington, Randolph, Wausa, Coleridge, Wynot, Laurel, Crofton,
Pleasant Valley, Fordyce, Belden, St. Helena, Magnet, Obert, Brooky
Bottom, Camp Assurance and St. Helena Boat Dock.
This includes the following highways...
Highway 81 in Nebraska between mile markers 182 and 209.
Highway 20 in Nebraska between mile markers 377 and 398.
LAT...LON 4285 9722 4281 9721 4280 9716 4277 9711
4277 9705 4276 9702 4268 9701 4235 9702
4234 9735 4251 9760 4279 9746 4286 9732
TIME...MOT...LOC 0034Z 207DEG 34KT 4253 9746
MILLERLocal storm report, May 1, 7:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
738 PM CDT TUE MAY 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 3 W WYMORE 40.13N 96.71W
05/01/2018 M2.50 INCH GAGE NE EMERGENCY MNGR
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:06 PM CDT | Special Weather Statement | OAX | Sarpy | 24 min |
| May 1, 7:22 PM CDT | Tornado Warning | OAX | Gage | 23 min |
| May 1, 7:31 PM CDT | Areal Flood Advisory | OAX | Dodge, Saunders | 3 hr |
| May 1, 7:35 PM CDT | Special Weather Statement | OAX | Cedar | 40 min |
| May 1, 7:42 PM CDT | Tornado Warning | OAX | Gage, Pawnee | 33 min |
| May 1, 7:58 PM CDT | Special Weather Statement | OAX | Wayne | 17 min |
| May 1, 8:04 PM CDT | Tornado Warning | OAX | Pawnee | 15 min |
| May 1, 8:49 PM CDT | Special Weather Statement | OAX | Nemaha, Richardson | 26 min |
| May 1, 11:52 PM CDT | Special Weather Statement | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 38 min |
| May 2, 11:17 AM CDT | Special Weather Statement | OAX | Platte | 43 min |
| May 2, 11:35 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 40 min |
| May 2, 12:17 PM CDT | Special Weather Statement | OAX | Cuming | 43 min |
| May 2, 6:11 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Nemaha, Pawnee, Richardson | 34 min |
| May 2, 6:39 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 36 min |
| May 2, 6:45 PM CDT | Tornado Warning | OAX | Richardson | 30 min |
| May 1, 7:00 PM CDT | Special Weather Statement | OAX | Shelby | 60 min |
| May 1, 7:14 PM CDT | Special Weather Statement | OAX | Pottawattamie | 46 min |
| May 2, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Page | 35 min |
| May 2, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Page | 16 min |
| May 2, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Page | 17 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.